• Lynn Norton Lynn Norton
    March 02, 2010
    I have Polymyalgia Rheumatica Question I do not want Prednisone what alternative is there??
    Lynn Norton Lynn Norton
    March 02, 2010

    I am afraid of taking prednisone for my polymyalgia rheumatica.  It completely stops the pain, but I am not comfortable taking it.  Is there something less invasive?  I just started it, and in one day it helped so much.  However, it has too many side effects, and I have had 3 pulmonary embolisms, one reason not to continue.  I also have ulcers and a very sensitive stomach.  There must be something without all the side effects of prednisone.

    I hope you can make some suggustions.  

    Lynn Norton  

    lyniiepoo@bresnan.net

     

     

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • Hope March 03, 2010
    Hope
    March 03, 2010

    My father has pmr also and was told that he has one the most severe cases his docter has ever seen.  He was told that pred was the drug that would take away his pain.  However I do know that he was on meth for a while but unfortunately he had no resultes with it. He doesn't like the pred either mainly because it alters his mood and makes him quite nasty to be around.  When he is on it he takes upwards of 15-20pills.  He has been in remission for a at least 3 years only sees the dr. when needed and when he needs the pred he medicates himself.  It has been explained to me that remission is much more common in cases of pmr than with any other arthritis.  Having said that it is understandable that  you don't wantto take pred. talk to your doctor if they have found any alternative in the last couple of years,  you do have choice about what you put in your body.

    READ MORE
  • FRANCES VIA April 02, 2010
    FRANCES VIA
    April 02, 2010

    I don't know what answer you must want.

    READ MORE
  • max
    max
    March 04, 2010
    max
    max
    March 04, 2010

    go to this site

     

    http://melgical.com/order.html

    READ MORE
    • Steve
      January 05, 2012
      Steve
      January 05, 2012

      Do NOT go to the melgical site; unfortunately it is a scam.  There are dozens of sites for various conditions with pretty much the exact same verbiage and graphics, all made from the same web template.  See http://onesickmother.typepad.com/my_weblog/2009/07/solutions-by-nature-scam.html for the expose of this scam.

       

      From what I understand, PMR is an autoimmune condition.  Our immune system is designed to attack foreign invaders.  When the cells of our own muscles and joints get so much toxicity, they look pretty foreign to the immune system and thus get attacked.  I've heard several health practitioners always harp on how "it's the liver".  We need to cleanse (detoxify) the organs, especially the liver (why do you think they call it the LIVE-er?).  One of the most thorough explanations I have seen on this topic can be found at http://www.jonbarron.org/detox/natural-health-program-full-body-cleanse

       

      READ MORE
  • Jeppa June 01, 2010
    Jeppa
    June 01, 2010

    Hi there. I'm a fellow sufferer (incidently I've had this since I was 26, so please don't believe PMR is suffered only by older people).

     

    I take 5mg of Prednisone daily and 10mg of Methotrexate once a week (preceded by 5mg of folate the day before).

     

    My rheumatologist says that taking the Methotrexate helps keep the dose of Prednisone low. I'm not sure how much you're on, but it's unpleasant stuff so if you're on more than I am, it's worth asking.

     

    Incidently, Methotrexate is pretty toxic too. Unfortunately, with this disease you have the choice of living in terrible, debilitating pain every day, or taking medication which messes you up severely.

     

    I hope you can find a balance between treating your PMR and being sick because of your medication. And that you go into remission soon.

    READ MORE
    • Mona
      August 08, 2011
      Mona
      August 08, 2011

      Hi;

       

      I have an aggressive form of rheumatoid arthritis.  My doctor put me on Prednisone and I took it for a year and took myself off by reducing the amount I took over a couple of months.  However, after about a couple of months all the pain came back.  I could hardly walk.  I had trouble getting out of bed and getting to the bathroom on time! and trying to get into the bathtub,.....    Anyway, my doctor put me back on the Prednisone and Methotrexate.  I really would like to find an herbal alternative for this disease.  A couple a years ago, I had a bad case of dizziness because I took tooo many herbs and I am skeptical about taking a lot of herbs also.  I hope you can find some herbs that safely work.

      READ MORE
    • Steve
      January 05, 2012
      Steve
      January 05, 2012

      Thanks for relaying your experience.  We have to be careful when self-medicating, or non-medicating as in your instance, but that is a good goal because drugs can only suppress symptoms, never offer a cure.  Have you tried doing a thorough full body detox?  See http://www.jonbarron.org/detox/natural-health-program-full-body-cleanse for instructions.  That can only help.  Also tune into the Wednesday telecons held by Ron Schneider, founder of Enriching Gifts International to ask your health questions and get non-drug recommendations (http://www.enrichinggifts.com).

      READ MORE
    • Steve
      January 05, 2012
      Steve
      January 05, 2012

      Thanks for relaying your experience.  We have to be careful when self-medicating, or non-medicating as in your instance, but that is a good goal because drugs can only suppress symptoms, never offer a cure.  Have you tried doing a thorough full body detox?  See http://www.jonbarron.org/detox/natural-health-program-full-body-cleanse for instructions.  That can only help.  Also tune into the Wednesday telecons held by Ron Schneider, founder of Enriching Gifts International to ask your health questions and get non-drug recommendations (http://www.enrichinggifts.com).

      READ MORE
  • James Leary August 08, 2014
    James Leary
    August 08, 2014

    Lynn,

     

    Did you ever find another medication that worked for you, or did you stick with the prednisone?  I am not a doctor and can't diagnose you, but it sounds like you have several health conditions that may be interacting with each other.  As a result, I think your best course of action would be to explain your concerns to your physician and see if the two of you can work out another plan of treatment.  I imagine it is very frustrating to find a medication that relieves the pain but comes with a lot of negative side effects for you.

     

    Best of luck and let us know how you are doing,

    James

     

    RA & Prednisone

    What Is It Like to Take Oral Prednisone?

    The Steroid Curse: Prednisone Vs. Methylprednisolone

    Prednisone Oral Precautions and Side Effects

     

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.